Alert archive / Alabama / Special Weather Statements in 2019

Special Weather Statement, NWS Mobile, AL

August 2, 2019Clarke County, Alabama

NWS Mobile, AL issued this special weather statement at Aug 2, 2019, 4:59 PM CDT for Clarke County, Alabama. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 2, 2019, 4:59 PM CDT (21:59 UTC)
Expired
Aug 2, 2019, 5:45 PM CDT
In force
46 min
Issued by
NWS Mobile, AL

County Clarke County, AL

The radar

The Mobile radar (KMOB), 104 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Eglin AFB/Valpar, FL (KVPS), launched 12:00Z, 10.0 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Eglin AFB/Valpar, FL at 12:00Z on 2019-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 849 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Eglin AFB/Valpar, FL at 12:00Z on 2019-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
849 J/kg
Mixed-layer CIN
-61 J/kg
Mixed-layer LCL
1051 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

686 
WWUS84 KMOB 022159
SPSMOB

Special Weather Statement
National Weather Service Mobile AL
459 PM CDT Fri Aug 2 2019
 
ALZ052-053-022245-
Clarke AL-Washington AL-
459 PM CDT Fri Aug 2 2019

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHEASTERN WASHINGTON AND CENTRAL CLARKE COUNTIES UNTIL 545 PM
CDT...

At 459 PM CDT, the strong thunderstorm was located over Saint
Stephens, or 7 miles west of Jackson, moving southwest at 10 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Jackson, Saint Stephens, Wagarville and Leroy. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3174 8802 3169 8770 3132 8792 3143 8825
TIME...MOT...LOC 2159Z 022DEG 10KT 3155 8801 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Aug 2, 3:56 PM CDT, 1 hour 3 minutes earlier.

Area forecast discussion, Aug 2, 3:56 PM CDT, 1 hour 3 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
356 PM CDT Fri Aug 2 2019

.NEAR TERM /Now Through Saturday/...Scattered to numerous showers
and storms will be ongoing through the remainder of the afternoon.
Some of the storms have been locally strong, with a few closer to
the radar showing evidence of divergence signatures at 0.5 degree
base velocity. A few storms could become briefly severe. Stronger
storms will also contain frequent lightning which will be potentially
deadly. Slow storm motion and locally heavy downpours may result
in some instances of mainly nuisance type flooding. Anticipate it
taking some time for afternoon storms that carry over into the
evening to decrease in coverage. Thus, will mention scattered
evening storms that gradually decrease by late in the evening with
re-development occurring offshore late in the night. The environment
supports the development of waterspouts over the marine area tonight
into Saturday morning. Overnight lows 69 to 73 over the interior to
mid 70s closer to the beaches. /10

Amplified upper air pattern continues into the first of the
weekend over the CONUS with a deep layer ridge over the southwest
Atlantic and the other positioned over the southwest US. Between
these two features, a trof axis holds in place from the Appalachians
to the central Gulf. Under the upper trof, a weak reflection of a
surface pressure trof remains aligned over the central Gulf
coast. Little change in deep moisture with PWATs ranging from 1.7
to 1.9 inches. Within this environment, deep layer ascent provided
by the trof axis both aloft and surface will aid in the re-
development of scattered to perhaps numerous showers and storms
during the day Saturday as the air-mass destabilizes. Some of the
stronger storms have the potential of producing brief strong wind
gusts in excess of 40 mph and frequent lightning activity. If storm
cores can achieve heights higher than the -20C layer (~25 kft), then
forecasters cannot discount a brief occurrence of severe convective
downburst winds upon core collapse. Before onset of storms, highs
lift to a range from the upper 80s to lower 90s. /10

.SHORT TERM /Saturday night Through Monday night/...Amplified
upper pattern with a ridge over the southwestern states and a
trough over the eastern states will continue. Meanwhile, a weak
sfc trough will linger across central Alabama. The combination of
these factors and plenty of deep layer moisture will lead to
scattered to locally numerous showers and thunderstorms
developing each day. Coverage will be most widespread in the
morning near the coast before moving inland through the day. The
primary threats will continue to be frequent lightning and locally
heavy rain. /13

.LONG TERM /Tuesday Through Friday/...Little change in the overall
pattern through the end of the week with a ridge over the western
states and a trough over the east. Plentiful deep layer moisture
over the region will keep high-end scattered to locally numerous
showers and storms each afternoon. Temperatures continue to
average in the low to mid 90s inland and around 90 near the coast
during the day, with lows each night in the 70s. /13

&&

.MARINE...A weak surface pressure pattern this weekend results in a
light wind flow pattern. Surface high pressure over the southwest
Atlantic noses westward into the Gulf next week resulting in a
better established west to southwest flow. Little change in seas.
Winds, waves and seas will be locally higher in and near storms.
Frequent lightning will be likely in the strongest storms.
Waterspouts possible late tonight and Saturday morning. Remember,
these can also form under rain-free cumulus. /10

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      72  91  74  90  73  90  73  90 /  30  50  20  50  30  60  20  50
Pensacola   75  90  77  89  77  89  76  90 /  20  40  20  40  30  60  50  40
Destin      76  88  78  88  78  87  77  87 /  30  40  20  40  30  60  50  50
Evergreen   71  92  73  91  73  90  72  92 /  40  60  30  60  30  70  20  40
Waynesboro  70  90  71  89  71  89  70  91 /  40  60  40  60  30  60  10  30
Camden      70  89  72  90  72  89  71  91 /  30  60  30  60  30  60  10  30
Crestview   70  91  72  91  73  90  71  91 /  30  60  20  40  30  60  40  50

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Aug 2, 3:40 PM CDT, 1 hour 19 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Mobile AL
340 PM CDT Fri Aug 2 2019

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-032100-
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland-
Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal-
Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George-
340 PM CDT Fri Aug 2 2019

This Hazardous Weather Outlook is for south central Alabama,
southwest Alabama, northwest Florida and southeast Mississippi.

.DAY ONE...This Afternoon and Tonight.

A few strong thunderstorms will be possible this afternoon and into
the evening before storms decrease in coverage. Gusty straight line
winds and frequent cloud to ground lightning will be the main threats
with the stronger storms.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Scattered to perhaps numerous storms during the outlook may contain
brief strong gusty winds and frequent lightning activity.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ630>636-650-655-670-675-032100-
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola FL
out 20 NM-Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
340 PM CDT Fri Aug 2 2019

This Hazardous Weather Outlook is for the coastal waters of Alabama
and northwest Florida.

.DAY ONE...This Afternoon and Tonight.

Winds, waves and seas will be locally higher in and near storms.
Frequent lightning will be likely in the strongest storms.
Waterspouts possible late tonight. Remember, these can also form
under rain-free cumulus.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Winds, waves and seas will be locally higher in and near isolated to
scattered storms over the weekend. Frequent lightning will be likely
in the strongest storms. Waterspouts possible Saturday morning.
Remember, these can also form under rain-free cumulus. Storms will
continue to bring hazards next week.

In the hours before

Special weather statement, Aug 2, 1:19 PM CDT, 3 hours 40 minutes before
Special Weather Statement
National Weather Service Mobile AL
119 PM CDT Fri Aug 2 2019

ALZ264-021845-
Baldwin Central AL-
119 PM CDT Fri Aug 2 2019

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN BALDWIN COUNTY UNTIL 145 PM CDT...

At 119 PM CDT, the strong thunderstorm was located 4 miles southeast
of Fairhope. This storm was nearly stationary.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Fairhope.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3046 8791 3049 8791 3049 8793 3055 8790
      3058 8791 3063 8781 3047 8774 3043 8780
      3047 8780 3046 8781 3041 8785
TIME...MOT...LOC 1819Z 138DEG 4KT 3049 8784
Special weather statement, Aug 2, 1:39 PM CDT, 3 hours 20 minutes before
Special Weather Statement
National Weather Service Mobile AL
139 PM CDT Fri Aug 2 2019

ALZ264-021915-
Baldwin Central AL-
139 PM CDT Fri Aug 2 2019

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...WEST
CENTRAL BALDWIN COUNTY UNTIL 215 PM CDT...

At 139 PM CDT, the strong thunderstorm was located over Daphne,
moving south at 10 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Daphne and Fairhope.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3051 8792 3055 8790 3057 8790 3058 8791
      3062 8791 3063 8792 3064 8792 3067 8783
      3052 8775 3049 8792
TIME...MOT...LOC 1839Z 356DEG 8KT 3061 8787
Special weather statement, Aug 2, 2:04 PM CDT, 2 hours 55 minutes before
Special Weather Statement
National Weather Service Mobile AL
204 PM CDT Fri Aug 2 2019

ALZ263-021930-
Mobile Central AL-
204 PM CDT Fri Aug 2 2019

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...WEST
CENTRAL MOBILE COUNTY UNTIL 230 PM CDT...

At 204 PM CDT, the strong thunderstorm was located 4 miles southeast
of Tanner Williams, or 10 miles northwest of Tillmans Corner, moving
east at 5 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Tanner Williams and Mobile Regional Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3064 8838 3075 8838 3075 8818 3063 8821
TIME...MOT...LOC 1904Z 269DEG 5KT 3068 8832
Special weather statement, Aug 2, 2:27 PM CDT, 2 hours 32 minutes before
Special Weather Statement
National Weather Service Mobile AL
227 PM CDT Fri Aug 2 2019

FLZ205-206-022000-
Okaloosa Inland FL-Okaloosa Coastal FL-
227 PM CDT Fri Aug 2 2019

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...SOUTH
CENTRAL OKALOOSA COUNTY UNTIL 300 PM CDT...

At 227 PM CDT, the strong thunderstorm was located over Eglin AFB,
moving southwest at 10 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Wright, Fort Walton Beach, Eglin AFB, Ocean City, Lake Lorraine,
Shalimar and Cinco Bayou.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3047 8672 3060 8660 3049 8649 3043 8657
      3043 8659 3045 8659 3046 8660 3045 8660
      3043 8661 3042 8659 3041 8660
TIME...MOT...LOC 1927Z 041DEG 7KT 3049 8659
Special weather statement, Aug 2, 3:39 PM CDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Mobile AL
339 PM CDT Fri Aug 2 2019

ALZ262-022115-
Baldwin Inland AL-
339 PM CDT Fri Aug 2 2019

...STRONG THUNDERSTORMs WILL AFFECT THE FOLLOWING COUNTIES...
NORTHWESTERN BALDWIN COUNTY UNTIL 415 PM CDT...

At 338 PM CDT, the strong thunderstorm was located 7 miles east of
Stockton, or 8 miles north of Bay Minette. This storm was nearly
stationary. Other strong storms were developing near Latham and
Tensaw.

Wind gusts of 40 to 50 mph will be possible with these storm.

Locations impacted include...
Stockton and I65 And AL 225.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3094 8783 3094 8788 3095 8787 3097 8789
      3098 8787 3099 8787 3099 8789 3100 8790
      3103 8789 3103 8790 3118 8782 3118 8762
      3092 8763
TIME...MOT...LOC 2038Z 053DEG 2KT 3100 8773
Special weather statement, Aug 2, 4:59 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
459 PM CDT Fri Aug 2 2019

ALZ052-053-022245-
Clarke AL-Washington AL-
459 PM CDT Fri Aug 2 2019

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHEASTERN WASHINGTON AND CENTRAL CLARKE COUNTIES UNTIL 545 PM
CDT...

At 459 PM CDT, the strong thunderstorm was located over Saint
Stephens, or 7 miles west of Jackson, moving southwest at 10 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Jackson, Saint Stephens, Wagarville and Leroy.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3174 8802 3169 8770 3132 8792 3143 8825
TIME...MOT...LOC 2159Z 022DEG 10KT 3155 8801

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 5:30 AM CDTSpecial Marine WarningMOB2 hr
Aug 2, 12:13 PM CDTSpecial Weather StatementMOBMobile32 min
Aug 2, 12:50 PM CDTSpecial Weather StatementMOBBaldwin25 min
Aug 2, 1:19 PM CDTSpecial Weather StatementMOBBaldwin26 min
Aug 2, 1:39 PM CDTSpecial Weather StatementMOBBaldwin36 min
Aug 2, 1:43 PM CDTSpecial Marine WarningMOB49 min
Aug 2, 1:57 PM CDTSevere Thunderstorm WarningMOBBaldwin33 min
Aug 2, 2:04 PM CDTSpecial Weather StatementMOBMobile26 min
Aug 2, 2:30 PM CDTSpecial Marine WarningMOB36 min
Aug 2, 2:44 PM CDTSevere Thunderstorm WarningMOBEscambia20 min
Aug 2, 3:39 PM CDTSpecial Weather StatementMOBBaldwin36 min
Aug 2, 4:02 PM CDTAreal Flood AdvisoryMOBBaldwin118 min
Aug 2, 5:25 PM CDTAreal Flood AdvisoryMOBClarke, Washington3 hr
Aug 2, 2:27 PM CDTSpecial Weather StatementMOBOkaloosa33 min

Nearby

Special Weather Statements in Alabama, 2019Every special weather statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.